What causes dizziness and joint pain after taking a tetanus shot?

default
Posted on Tue, 22 Jul 2014 in Medicines and Side Effects
Question: I had a tetanus booster 6 days ago. Had no immediate reaction to the shot, but have dizziness and joint pain. Could this be a side effect of the shot and how long does it last; e.g. is there any potential problem with the toxoid in the shot?
doctor
Answered by Dr. Praveen G 1 hour later
Brief Answer:
No, Symptoms will subside in few days.

Detailed Answer:
Hello,
Welcome to Healthcare Magic,

Tetanus toxoid injection is given to provide protection (immunity) against  tetanus(lockjaw). Vaccination is the best way to protect against this life-threatening disease and it work by inducing own protection (antibodies). 

Mild fever, joint pain, muscle ache, pain and redness at the injection site are the most common side effects which will subside without any treatment.

Your doctor has prescribed this medication because benefit is greater than the risk of side effects.

I would suggest you to seek immediate medical attention if you notice any symptoms of a serious allergic reactions like swelling of the face,severe dizziness and trouble breathing.

Hope you are satisfied with the answer, if you have any further query feel free to post them.
Thank you.


Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
Answered by
Dr.
Dr. Praveen G

Infectious Diseases Specialist

Practicing since :2002

Answered : 2448 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Lockjaw

doctor1 MD

Hello. I am 19 years old, and had all four of my wisdom teeth removed a week ago today. Everything went well, no problems. I now can not open my...

doctor1 MD

52 year old male Australian living in Tonga. Has headache on one side,part lockjaw (can only open mouth half way) Nasal mucus and sore neck glands.

doctor1 MD

I have been struggling w inner ear infection for over 2 months. I was on amoxicillan for 7 days w no improvement. Then ENT put me on prednisone for...

doctor1 MD

my husdand hit his head 1 week ago afo the weekend he went to a dermatologist. he cleaned it well and put 8 stiches. he gave himan antibiotic...

doctor1 MD

Late last Wednesday night I cut my finger on a dirty piece of metal. It wasn't very deep but did bleed quite a bit. I waited however until Saturday...

doctor1 MD

hello,my aunt is experiencing difficulty of breathing from chest pain ascending to her jaw and she feels like having lockjaw,her blood pressure is...

Get personalised answers from verified doctor in minutes across 80+ specialties

171 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2